Aa
MedHelp.org will cease operations on May 31, 2024. It has been our pleasure to join you on your health journey for the past 30 years. For more info, click here.
Aa
A
A
A
Close
Avatar universal

Citalopram (Celexa)

I've just been put on citalopram for depression and BDD and after reading the reviews and side effects leaflets, im worried about gaining weight on this medication...Is it the actual increase in hunger that causes weight gain or the tablet itself? I am quite worried about this as my body image issues make me scared about putting on weight..even a pound would make me freak out, ive not been able to discuss this with my doctor at the moment
2 Responses
Sort by: Helpful Oldest Newest
242532 tn?1269550379
MEDICAL PROFESSIONAL
Only a small percentage of people  gain weight, and if you do, you can stop and it is reversible...the mechanism seems to  be metabolic and probably some  psychological stress eating, if that is already your pattern.
Helpful - 0
Avatar universal
Hi
I too am very sensitive about my weight and body image.  I can relate about a slight increase.  Many people don't understand that.
I was asked to take ciprimil and took it for five weeks.
I either lost or maintained weight on this medication.  I didn't notice any increase in appetite.

Helpful - 0

You are reading content posted in the Depression/Mental Health Forum

Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area